Texas, 2006Flash Flood in Texas, June 17, 2006
June 17, 2006 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 16, 10:58 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 10:58 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 PM CDT FRI JUN 16 2006
.AVIATION...
UPPER LOW TO THE EAST WILL CONTINUE TO GENERATE SHOWERS ACROSS
SOUTHEAST TEXAS THROUGH THE OVERNIGHT HOURS. DRYLINE CONVECTION
ALONG THE EDWARDS PLATEAU IS ANTICIPATED TO PERSIST OVERNIGHT.
MOST OF THESE STORMS WILL REMAIN OUT OF THE KDRT AERODROME, BUT A
FEW STRAY STORMS COULD LOWER CIGS TO MVFR AROUND THE AREA. STRATUS HAS
BEGUN TO DEVELOP ALONG THE ESCARPMENT, LOWERING CIGS TO MVFR AT
KAUS AND KSAT. STRATUS LAYER WILL LIFT BY MIDDAY SATURDAY. SFC
WINDS WILL REMAIN SE-SRLY 10 TO 20 KTS THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... (ISSUED 940 PM CDT FRI JUN 16 2006)
UPDATE...
THUNDERSTORM THAT CAME OFF THE MEXICAN MOUNTAINS WEST OF DEL RIO
DISSIPATED BEFORE CROSSING THE RIO GRANDE...BUT SCT STORMS IN
TERRELL COUNTY COULD SKIRT NRN VAL VERDE COUNTY OVER THE NEXT
COUPLE HOURS. ALSO ISOLD SHOWERS WILL CONTINUE OVER THE FAR
EASTERN COUNTIES WHERE CONVECTION CONTINUES TO STREAM INLAND OFF
THE MIDDLE COAST. OTHERWISE WARM BREEZY NIGHT WITH LOW CLOUDINESS
QUICKLY DEVELOPING OVER THE NEXT FEW HOURS AND DEW POINTS CREEP
INTO THE LOWER 70S.
PREV DISCUSSION... (ISSUED 351 PM CDT FRI JUN 16 2006)
DISCUSSION...
THE UPPER LOW ACROSS EAST TX IS GETTING ABSORBED INTO THE
WESTERLIES AND CARRIED-OFF TO THE NE. AT THE SAME TIME...A WELL-
DEFINED UPPER TROUGH IS MOVING SLOWLY EAST OUT OF THE CENTRAL AND
SOUTHERN ROCKIES. THE BASE OF THIS TROUGH WILL STALL OVER CENTRAL
TEXAS THROUGH THE WEEKEND AS AN UPPER HIGH BUILDS OVER AZ/NM AND
ANOTHER OVER THE EASTERN GULF/FL. MOST OF THE ENERGY ASSOCIATED
WITH THE TROUGH WILL GET PULLED AWAY IN THE WESTERLIES...BUT SOME
WILL BE LEFT BEHIND AND TRANSITION INTO AN UPPER SHEAR-AXIS BY
MONDAY. THE 12Z GFS SOLUTION VARIES SIGNIFICANTLY FROM THE 12Z
NAM...WHICH IS INDICATING A VERY WET WEEKEND FOR SOUTH CENTRAL
TEXAS. PLENTY OF CONVECTIVE FEEDBACK IN THE 12Z MODEL SOLUTIONS
MAKING IT DIFFICULT TO PICK-OUT THE REALITY FROM FICTION. OUR
NUMBERS WILL BE VERY CLOSE TO THE 12Z GFS MOS DUE TO RECENT GOOD
PERFORMANCE. ONGOING DROUGHT ALSO PLAYING A ROLE IN THE DECISION
TO STICK WITH THE DRIER GFS SOLUTION. THE BEST CHANCE FOR PRECIP
THIS WEEKEND WILL BE ACROSS OUR NORTH AND EAST COUNTIES. TEMPS WILL
BE AT OR ABOVE NORMAL OVER THE NEXT 7 DAYS...BUT MAX TEMPS WONT
BE AS HIGH AS THE LAST FEW DAYS DUE LOWER PRESSURE HEIGHTS OVER
OUR AREA AND AN INCREASINGLY TROPICAL ATMOSPHERE.
EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/25
Hazardous weather outlook, Jun 16, 11:46 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 AM CDT SAT JUN 17 2006
TXZ171>173-183>194-202>209-217>225-228-171230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1246 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN
HILL COUNTRY. THE THREAT OF LARGE HAIL AND ISOLATED DAMAGING WIND
GUSTS WILL PERSIST THIS ACTIVITY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SATURDAY INTO
EARLY SUNDAY FROM THE INTERSTATE 35 CORRIDOR WESTWARD ACROSS THE HILL
COUNTRY AND RIO GRANDE PLAINS. IN ADDITION...LOCALLY HEAVY
RAINFALL IS POSSIBLE SATURDAY THROUGH MONDAY...MAINLY FROM REPEAT
SHOWERS OVER EASTERN SECTIONS OF SOUTH CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY EVENING.
Flash Flood, Val Verde
- When
- June 17, 3:00 AM CST to 5:00 AM CST
- Where
- Val Verde County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Thunderstorms early in the morning of June 17 produced widespread rain totals of between 1 and 2 inches over northern Val Verde County. Highest totals were near 4 inches about 8 miles northwest of Juno. Flash flooding closed sections of SH163 and FM189 just before sunrise for 1 to 2 hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514129.